MAUDE Adverse Event Report: COVIDIEN (IRVINE) HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Embolism (1829)
Date of Event 12/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to treat patient at the left mid/distal tibial artery and tibial/popliteal trunk using a hawkone directional atherectomy.Target lesion type was "plaque" and had little tortuosity, little calcification and 100% stenosis (cto).A 6f sheath and.014¿/3 mm spider embolic protection device were also used.Vessel was not pre-dilated.Ifu was followed.It is reported that device was operating normal at first.When nosecone was 3/4 full, the nosecone began to pack more distally.The nosecone then tore and plaque embolized downstream.Procedure was completed using ipa dcb's, stents and coronary des in tibial bifurcation.No further patient complications reported.
 
Additional Manufacturer Narrative
Evaluation summary: the hawkone device was returned for evaluation.The device was inserted in the cutter driver and a 3 ml bd syringe was connected to the distal flush tool.It was discovered there was a hole to the tecothane layer of the distal assembly approximately 2 cm distal the cutter window.The hole was on the same plane as the cutter window, opposite of the guidewire tubing.The hole shows the tecothane material protruding out and runs parallel with the coils.Red biological matter was observed at the location of the hole.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6218308
Report Number2183870-2017-00005
Device Sequence Number10878822
Product Code MCW
UDI-Device Identifier00643169728769
UDI-Public00643169728769
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2017
Device Catalogue NumberH1-M
Device Lot NumberA346308
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
01/19/2017
Initial Report FDA Received Date01/03/2017
Supplement Report FDA Received Date02/16/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;